Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 108, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2019, 4:58 PM CDT for George County, Greene County, Mississippi; Mobile County, Alabama. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 28, 2019, 5:25 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Mobile County, AL, George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:58 PM CDT | MARINE TSTM WIND 39 | Brookley Field Asos, AL | ASOS STATION KBFM MOBILE BROOKLEY MEASURED WIND GUSTS OF 39MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WUUS54 KMOB 282158
SVRMOB
ALC097-MSC039-041-282245-
/O.NEW.KMOB.SV.W.0108.190628T2158Z-190628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
458 PM CDT Fri Jun 28 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Mobile County in southwestern Alabama...
George County in southeastern Mississippi...
Southern Greene County in southeastern Mississippi...
* Until 545 PM CDT.
* At 457 PM CDT, powerful, damaging winds are spreading quickly
westward and northward from a severe thunderstorm located over
Mobile Regional Airport, or 7 miles northwest of Tillmans Corner.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Chickasaw,
Satsuma, Citronelle, Lucedale, Chunchula, Gulfcrest, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3059 8841 3074 8841 3074 8885 3113 8882
3114 8843 3111 8843 3111 8833 3114 8833
3114 8803 3057 8807
TIME...MOT...LOC 2157Z 157DEG 1KT 3067 8826
HAIL...<.75IN
WIND...70MPH
$$1 follow-up statement
911
WWUS54 KMOB 282225
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
525 PM CDT Fri Jun 28 2019
ALC097-MSC039-041-282234-
/O.CAN.KMOB.SV.W.0108.000000T0000Z-190628T2245Z/
Mobile AL-George MS-Greene MS-
525 PM CDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR MOBILE...GEORGE AND SOUTHERN
GREENE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled. However, gusty
winds are still possible.
LAT...LON 3059 8841 3074 8841 3074 8885 3113 8882
3114 8843 3111 8843 3111 8833 3114 8833
3114 8803 3057 8807
TIME...MOT...LOC 2222Z 157DEG 1KT 3068 8826
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:33 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 28, 3:33 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 333 PM CDT Fri Jun 28 2019 .NEAR TERM /Now Through Saturday/...A trough axis extending from the surface to the mid levels will continue to shift west over the next 24 hours. Moisture levels increase on the east side of the trough across our region with precipitable waters rising to 1.8-2.0" on Saturday. Scattered storms are developing this afternoon over eastern portions of the area which are along and to the east of the trough axis. Scattered storms will continue to develop through the rest of the afternoon. Convection will begin to diminish by sunset across land areas as instability decreases. However, with a deep layer southeast flow developing tonight along with increasing tropical moisture, scattered storms are likely to develop across the Gulf waters overnight into the early morning hours, likely affecting areas along and south of I-10 Saturday morning. Storms will become scattered to numerous late morning into the afternoon across much of the region as MLCAPES rise to 1500-2000 J/kg. A few storms could become strong with gusty winds and locally heavy rainfall. The increase in cloud cover and rain chances will result in high temperatures lower than what we have seen the past several days. Seasonal high temps in the upper 80s to lower 90s can be expected. 34/JFB .SHORT TERM /Saturday night Through Monday night/...Will start the short term with an inverted trof axis aligned over the western Gulf Saturday night. This feature migrates west into TX Sunday on the southern periphery of a strong, deep layer ridge over the central High Plains. As this feature increases its distance from the local area, there is excellent agreement in the global spectral guidance in developing a narrow mid level ridge from the eastern Gulf up across the Mid MS River Valley Monday. Will carry a chance of storms on Sunday as the region will continue to be in a zone of deep moisture coming up from the Gulf on the east side of departing trof combined with daytime instability. High instability and low shear so an ordinary/pulse type summer cell convective mode is anticipated Sunday. Some of these storms do have the capability of producing brief strong to perhaps localized instances of damaging wind gusts. This following the collapse of any of the more defined storm cores that have the ability to reach the -20C layer (~25 to 26 kft) during the mature convective stage. With upper ridge beginning to build aloft on Monday, storm chances lower to 20%. Daytime highs Sunday in the lower to mid 90s interior to upper 80s coast, trend higher by Monday. Daily heat indices progressively higher with each day. Highest gridded values from 102 to 105 Sunday afternoon expand in coverage Monday and slightly warmer. Overnight lows remain warm and muggy. /10 .LONG TERM /Tuesday Through Friday/...Heat next week brings the main impacts. Upper ridge amplifies going into the middle of the week supporting hot days and potentially more oppressive heat index values with a few areas possibly approaching 110 degree mark each day. Will be a good idea to review heat safety tips. Any relief from the heat will come from isolated to perhaps scattered storms. /10 && .MARINE...A surface trough will move west of the marine area tonight, resulting in generally light east to southeast winds. A light southeast flow is expected to persist through the weekend. High pressure will build over the southern Gulf and shift into the west central Gulf by early next week, resulting in winds becoming more westerly and staying generally light. Seas will be in the 1-2 ft range for the majority of the forecast, building to near 3 ft offshore for a brief period of time on Tuesday in response to a slightly stronger westerly flow. Storm coverage will be scattered to numerous over the weekend, especially in the early morning hours. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 72 92 73 95 74 96 / 30 60 30 40 10 10 10 20 Pensacola 75 89 76 89 76 92 78 94 / 40 60 30 40 10 20 10 30 Destin 78 87 77 88 78 90 80 91 / 40 60 30 30 20 20 10 20 Evergreen 71 92 72 93 73 97 75 98 / 30 60 30 40 20 20 10 30 Waynesboro 69 91 71 91 71 93 73 95 / 30 50 30 30 20 20 10 30 Camden 70 92 72 93 73 95 74 96 / 30 60 30 30 20 20 10 30 Crestview 72 91 72 92 73 95 74 97 / 30 60 30 40 10 20 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 28, 1:16 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 116 PM CDT Fri Jun 28 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291900- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 116 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected across the area this afternoon with some storms lingering into the evening before decreasing in coverage. A few storms have the potential of producing brief strong wind gusts in excess of 40 mph and frequent lightning. Forecasters cannot rule out an isolated, brief severe storm occurrence, especially across northwest Florida and into coastal southwest Alabama. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms Saturday and Sunday could produce brief strong wind gusts in excess of 40 mph and frequent lightning. Forecasters also cannot rule out an isolated, brief severe storm both days. Going into next week, the main impacts will be the heat where heat indices lift to between 103 and 107 degrees. A few areas, especially closer to river valleys may see higher heat indices. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-291900- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 116 PM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Thunderstorms could pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms could pose a threat to mariner safety by way of locally higher winds, waves, seas and frequent lightning activity.
In the hours before
Special weather statement, Jun 28, 3:07 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Mobile AL 307 PM CDT Fri Jun 28 2019 ALZ053-055-059-262-282030- Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL- 307 PM CDT Fri Jun 28 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTH CENTRAL CLARKE AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 307 PM CDT, the strong thunderstorm was located 6 miles southwest of Uriah, or 16 miles southwest of Frisco City, moving west at 25 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... McCullough. LAT...LON 3137 8753 3115 8746 3112 8780 3134 8782 TIME...MOT...LOC 2007Z 078DEG 20KT 3127 8760
Special weather statement, Jun 28, 3:13 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
313 PM CDT Fri Jun 28 2019
ALZ264-282045-
Baldwin Central AL-
313 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 345 PM CDT...
At 312 PM CDT, the strong thunderstorm was located 7 miles east of
Robertsdale, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Robertsdale.
LAT...LON 3050 8772 3066 8770 3062 8747 3053 8750
3053 8751 3050 8751 3047 8752
TIME...MOT...LOC 2012Z 097DEG 15KT 3057 8759Special weather statement, Jun 28, 3:37 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 PM CDT Fri Jun 28 2019
ALZ262-264-282115-
Baldwin Central AL-Baldwin Inland AL-
337 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...
At 337 PM CDT, the strong thunderstorm was located near Stapleton, or
4 miles northeast of Spanish Fort, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Spanish Fort and Stapleton.
LAT...LON 3065 8792 3064 8793 3075 8792 3075 8795
3065 8793 3067 8794 3066 8796 3068 8795
3068 8797 3072 8797 3072 8798 3068 8799
3068 8800 3087 8791 3076 8792 3086 8790
3077 8773 3059 8779
TIME...MOT...LOC 2037Z 112DEG 8KT 3072 8785Special weather statement, Jun 28, 3:44 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 PM CDT Fri Jun 28 2019
ALZ264-282130-
Baldwin Central AL-
344 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 430 PM CDT...
At 344 PM CDT, the strong thunderstorm was located 7 miles east of
Robertsdale. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 8772 3069 8765 3062 8748 3053 8750
3053 8751 3049 8751 3043 8752
TIME...MOT...LOC 2044Z 110DEG 3KT 3056 8758Special weather statement, Jun 28, 4:13 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Fri Jun 28 2019
ALZ052-053-282200-
Clarke AL-Washington AL-
413 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 500
PM CDT...
At 412 PM CDT, the strong thunderstorm was located 4 miles southeast
of Jackson, moving southwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jackson and McIntosh.
LAT...LON 3147 8772 3135 8777 3133 8779 3131 8778
3127 8780 3128 8782 3125 8784 3124 8784
3123 8783 3123 8786 3121 8785 3121 8788
3119 8788 3118 8785 3116 8787 3118 8788
3117 8789 3126 8812 3155 8791
TIME...MOT...LOC 2112Z 025DEG 13KT 3145 8785Special weather statement, Jun 28, 4:22 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
422 PM CDT Fri Jun 28 2019
ALZ263-265-282215-
Mobile Coastal AL-Mobile Central AL-
422 PM CDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 515 PM CDT...
At 422 PM CDT, the strong thunderstorm was located over Tillmans
Corner. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, I10 And I65 and Mobile
Regional Airport.
LAT...LON 3059 8839 3075 8817 3060 8806 3058 8807
3057 8809 3056 8808 3055 8808 3047 8823
TIME...MOT...LOC 2122Z 229DEG 4KT 3060 8821The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:42 PM CDT | Areal Flood Advisory | MOB | Greene | 3 hr |
| Jun 27, 7:11 PM CDT | Flash Flood Warning | MOB | Mobile | 75 min |
| Jun 27, 7:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 24 min |
| Jun 27, 8:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 27, 9:22 PM CDT | Special Marine Warning | MOB | 63 min | |
| Jun 28, 8:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 28, 12:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 28, 1:55 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jun 28, 2:27 PM CDT | Special Weather Statement | MOB | Choctaw | 48 min |
| Jun 28, 2:57 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 28, 3:07 PM CDT | Special Weather Statement | MOB | Monroe | 23 min |
| Jun 28, 3:13 PM CDT | Special Weather Statement | MOB | Baldwin | 32 min |
| Jun 28, 3:37 PM CDT | Special Weather Statement | MOB | Baldwin | 38 min |
| Jun 28, 3:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Jun 28, 3:46 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 28, 3:49 PM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 28, 3:53 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 28, 4:13 PM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Jun 28, 4:22 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Jun 28, 4:27 PM CDT | Areal Flood Advisory | MOB | Monroe | 3 hr |
| Jun 28, 4:31 PM CDT | Special Marine Warning | MOB | 44 min | |
| Jun 28, 4:38 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Jun 28, 4:52 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Jun 28, 5:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Jun 28, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Jun 28, 5:38 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 28, 6:05 PM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.